Alert archive / Nebraska / Wind Chill Advisories in 2020
Wind Chill Advisory 2, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Feb 12, 2020, 2:46 AM CST for 11 counties in Nebraska. It took effect at Feb 12, 2020, 6:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2020, 2:46 AM CST (08:46 UTC)
- In effect from
- Feb 12, 2020, 6:00 PM CST
- Expired
- Feb 13, 2020, 10:00 AM CST
- In force
- 16 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 95 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2069 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
428 WWUS43 KLBF 120846 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 246 AM CST Wed Feb 12 2020 ...LIGHT SNOW AND STRONG WINDS WILL PRODUCE POTENTIALLY HAZARDOUS TRAVEL DURING THE DAY WEDNESDAY...VERY COLD WIND CHILLS ARE LIKELY TONIGHT... .A strong Arctic cold front will move into the area today bringing the potential for light snow accumulations. In addition, strong winds will lead to blowing snow and visibility reductions. As temperatures fall rapidly, a flash freeze of wet surfaces is possible. This evening, winds behind the front will combine with bitterly cold air, producing wind chills as low as 25 below zero in portions of the eastern Sandhills and north central Nebraska. NEZ007-010-130000- /O.NEW.KLBF.WC.Y.0002.200213T0200Z-200213T1600Z/ /O.CON.KLBF.WW.Y.0004.200212T1500Z-200213T0000Z/ Boyd-Holt- Including the cities of Spencer, Butte, Lynch, Oneill, and Atkinson 246 AM CST Wed Feb 12 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST THURSDAY... * WHAT...For the Winter Weather Advisory, snow expected. Total snow accumulations of up to one inch. Winds gusting as high as 40 mph. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Boyd and Holt Counties. * WHEN...For the Winter Weather Advisory, from 9 AM this morning to 6 PM CST this evening. For the Wind Chill Advisory, from 8 PM this evening to 10 AM CST Thursday. * IMPACTS...Plan on slippery road conditions and possible reduced visibilities due to blowing snow. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. If outdoors tonight, dress in layers and cover exposed skin to prevent frostbite. Call Nebraska 511 for the latest road information. && $$ NEZ006-009-028-029-130000- /O.NEW.KLBF.WC.Y.0002.200213T0200Z-200213T1600Z/ Keya Paha-Rock-Garfield-Wheeler- Including the cities of Springview, Bassett, Rose, Burwell, Bartlett, and Ericson 246 AM CST Wed Feb 12 2020 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Keya Paha, Rock, Garfield and Wheeler Counties. * WHEN...From 8 PM this evening to 10 AM CST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. If outside, dress in layers and cover exposed skin to prevent frostbite. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
4 follow-up statements
954 WWUS43 KLBF 122104 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 304 PM CST Wed Feb 12 2020 ...POTENTIALLY DANGEROUS WIND CHILLS TONIGHT AND THURSDAY MORNING... .North winds will combine with bitterly cold air, producing wind chills as low as 29 below zero across north central Nebraska. NEZ005-008-026-027-038-130515- /O.EXB.KLBF.WC.Y.0002.200213T0000Z-200213T1600Z/ Eastern Cherry-Brown-Blaine-Loup-Custer- Including the cities of Valentine, Ainsworth, Dunning, Purdum, Brewster, Taylor, and Broken Bow 304 PM CST Wed Feb 12 2020 /204 PM MST Wed Feb 12 2020/ ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 10 AM CST /9 AM MST/ THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Eastern Cherry, Brown, Blaine, Loup and Custer Counties. * WHEN...From 6 PM CST /5 PM MST/ this evening to 10 AM CST /9 AM MST/ Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NEZ007-010-130515- /O.EXT.KLBF.WC.Y.0002.200213T0000Z-200213T1600Z/ /O.CON.KLBF.WW.Y.0004.000000T0000Z-200213T0000Z/ Boyd-Holt- Including the cities of Spencer, Butte, Lynch, Oneill, and Atkinson 304 PM CST Wed Feb 12 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST THURSDAY... * WHAT...For the Winter Weather Advisory, snow. Additional snow accumulations of up to one inch. Winds gusting as high as 45 mph. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 29 below zero. * WHERE...Holt and Boyd Counties. * WHEN...For the Winter Weather Advisory, until 6 PM CST this evening. For the Wind Chill Advisory, from 6 PM this evening to 10 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Call Nebraska 511 for the latest road information. && $$ NEZ006-009-028-029-130515- /O.EXT.KLBF.WC.Y.0002.200213T0000Z-200213T1600Z/ Keya Paha-Rock-Garfield-Wheeler- Including the cities of Springview, Bassett, Rose, Burwell, Bartlett, and Ericson 304 PM CST Wed Feb 12 2020 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 29 below zero. * WHERE...Rock, Wheeler, Garfield and Keya Paha Counties. * WHEN...From 6 PM this evening to 10 AM CST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
939 WWUS43 KLBF 122357 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 557 PM CST Wed Feb 12 2020 ...POTENTIALLY DANGEROUS WIND CHILLS TONIGHT AND THURSDAY MORNING... .North winds will combine with bitterly cold air, producing wind chills as low as 29 below zero across north central Nebraska. NEZ007-010-130800- /O.EXP.KLBF.WW.Y.0004.000000T0000Z-200213T0000Z/ /O.CON.KLBF.WC.Y.0002.200213T0000Z-200213T1600Z/ Boyd-Holt- Including the cities of Spencer, Butte, Lynch, Oneill, and Atkinson 557 PM CST Wed Feb 12 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... * WHAT...Very cold wind chills expected. Wind chills as low as 29 below zero. * WHERE...Holt and Boyd Counties. * WHEN...Until 10 AM CST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NEZ005-006-008-009-026>029-038-130800- /O.CON.KLBF.WC.Y.0002.200213T0000Z-200213T1600Z/ Eastern Cherry-Keya Paha-Brown-Rock-Blaine-Loup-Garfield-Wheeler- Custer- Including the cities of Valentine, Springview, Ainsworth, Bassett, Rose, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, and Broken Bow 557 PM CST Wed Feb 12 2020 /457 PM MST Wed Feb 12 2020/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 29 below zero. * WHERE...Portions of central and north central Nebraska. * WHEN...Until 10 AM CST /9 AM MST/ Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
796 WWUS43 KLBF 130000 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 600 PM CST Wed Feb 12 2020 ...POTENTIALLY DANGEROUS WIND CHILLS TONIGHT AND THURSDAY MORNING... .North winds will combine with bitterly cold air, producing wind chills as low as 29 below zero across north central Nebraska. NEZ005>010-026>029-038-130800- /O.CON.KLBF.WC.Y.0002.000000T0000Z-200213T1600Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Blaine-Loup- Garfield-Wheeler-Custer- Including the cities of Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, and Broken Bow 600 PM CST Wed Feb 12 2020 /500 PM MST Wed Feb 12 2020/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THURSDAY... * WHAT...Very cold wind chills. Wind chills as low as 29 below zero. * WHERE...Portions of central and north central Nebraska. * WHEN...Until 10 AM CST /9 AM MST/ Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
420 WWUS43 KLBF 130846 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 246 AM CST Thu Feb 13 2020 ...POTENTIALLY DANGEROUS WIND CHILLS THIS MORNING... .North winds will combine with bitterly cold air, producing wind chills as low as 20 to 30 below zero across portions of central and north central Nebraska. NEZ005>010-026>029-038-131600- /O.CON.KLBF.WC.Y.0002.000000T0000Z-200213T1600Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Blaine-Loup- Garfield-Wheeler-Custer- Including the cities of Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, and Broken Bow 246 AM CST Thu Feb 13 2020 /146 AM MST Thu Feb 13 2020/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of central and north central Nebraska. * WHEN...Until 10 AM CST /9 AM MST/ Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outside, dress in layers and cover exposed skin to prevent frostbite. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 11, 11:26 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Feb 11, 11:26 PM CST, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1126 PM CST Tue Feb 11 2020 .SHORT TERM...(This evening through Wednesday night) Issued at 233 PM CST Tue Feb 11 2020 The models are coming in colder with the arctic blast moving in Wednesday. H850mb temperatures fall to less than -20C across nrn Nebraska and the guidance suggests double-digit below zero lows Thursday morning. A check on the NAM soundings across nrn Nebraska continues to indicate temperature and moisture profiles which are quite favorable for snow lasting 2 to 4 hours. The forecast is colder with a more expansive area of scattered snow showers extending south to around Interstate 80. The temperature forecast leans on the hourly short term model blend which indicates temperatures in the teens and single digits across nrn Nebraska Wednesday afternoon and lows around 10 below zero Thursday morning. The POP forecast is based on the HREF model which was the most aggressive model for snow chances. POPs are limited to 40 percent for this event and snowfall totals remain less than 1 inch. The wind forecast leans on the guidance blend plus bias correction plus the short term model blend. Wind chill values will likely fall to -20F or colder across much of ncntl Nebraska Thursday morning and could potentially touch -30F for an hour or two. No weather highlights are planned with this forecast but later forecasts will likely include a wind chill advisory across ncntl Nebraska. .LONG TERM...(Thursday through Tuesday) Issued at 233 PM CST Tue Feb 11 2020 Two Pacific cold fronts will move through wrn and ncntl Nebraska and the models are in fairly good agreement with the timing and intensity of each front. The strongest front, next Monday, could produce rain or snow but the models are far apart with amounts. The GFS and GFS ensemble have light amounts while the ECM suggests a significant winter weather event. The forecast Monday leans on the GFS and GFS ensemble for a chance of light rain or snow. Warm-ups develop Friday and Sunday when h850mb temperatures warm to between 5C and 10C. This will support highs in the 40s to lower 50s. The best chance for 50s is on Sunday as residual arctic air will be in place Friday morning. A weak cold front moves through Saturday and cools temperatures for one day. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1126 PM CST Tue Feb 11 2020 Multiple aviation weather concerns will affect western and north central Nebraska today. A strong cold front passage will result in scattered snow showers, MVFR (locally IFR) cigs, and strong northerly winds. The greatest potential for snow and brief visby reductions will be for the northern terminals (KGRN, KVTN, KANW, KONL), mainly late morning to early afternoon. The strongest winds generally occur during the afternoon with gusts to 35 kts likely. Cigs lift and winds wane around or after sunset. && .LBF WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 9 AM to 6 PM CST Wednesday for NEZ007-010. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Snively
Hazardous weather outlook, Feb 11, 2:42 PM CST, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 242 PM CST Tue Feb 11 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-122045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 242 PM CST Tue Feb 11 2020 /142 PM MST Tue Feb 11 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered snow showers and strong winds Wednesday may produce a quick burst of snow, lowering visibility to below 1 mile and producing accumulations of one half inch. The area of concern is generally along and north of highway 20 across northern Nebraska and the hazard is the snow could melt and refreeze on the ground producing hazardous travel in some areas. Potentially dangerous cold wind chills are likely Wednesday night through Thursday morning across north central Nebraska. A Wind Chill Advisory will likely be issued for this area later tonight. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 8:02 PM CST | Winter Weather Advisory | LBF | Boyd, Holt | 22 hr |
Nearby
Wind Chill Advisories in Nebraska, 2020Every wind chill advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.